Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Variations on a question of Larsen and Lunts

Author: Julien Sebag
Journal: Proc. Amer. Math. Soc. 138 (2010), 1231-1242
MSC (2000): Primary 14E05; Secondary 14E07, 14R10
Published electronically: December 1, 2009
MathSciNet review: 2578517
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ k$ be a field of characteristic zero. Let $ X$ and $ X'$ be two $ k$-schemes of finite type having the same class in the Grothendieck ring of varieties. Is it true that $ X$ and $ X'$ are piecewise isomorphic? This question, originally asked by Larsen and Lunts, and some of its consequences constitute the subject of this article.

References [Enhancements On Off] (What's this?)

  • 1. Bittner, Franziska. The universal Euler characteristic for varieties of characteristic zero, Compos. Math. 140 (2004), no. 4, 1011-1032. MR 2059227 (2005d:14031)
  • 2. Denef, Jan; Loeser, François. On some rational generating series occurring in arithmetic geometry. Geometric aspects of Dwork theory. Vols. I, II, 509-526, Walter de Gruyter, Berlin, 2004. MR 2099079 (2005h:11267)
  • 3. Hogadi, Amit. Products of Brauer-Severi surfaces. Proc. Amer. Math. Soc. 137 (2009), no. 1, 45-50. MR 2439423 (2009g:14021)
  • 4. Kraft, Hanspeter. Challenging problems on affine $ n$-space. Séminaire Bourbaki, Vol. 1994/95. Astérisque No. 237 (1996), Exp. No. 802, 5, 295-317. MR 1423629 (97m:14042)
  • 5. Larsen, Michael; Lunts, Valery A. Motivic measures and stable birational geometry. Mosc. Math. J. 3 (2003), no. 1, 85-95. MR 1996804 (2005a:14026)
  • 6. Liu, Qing. Algebraic geometry and arithmetic curves. Oxford Graduate Texts in Mathematics, 6, Oxford Science Publications, Oxford University Press, Oxford, 2002. MR 1917232 (2003g:14001)
  • 7. Liu, Qing; Sebag, Julien. The Grothendieck ring of varieties and piecewise isomorphisms, to appear in Math. Z.
  • 8. Sebag, Julien. Intégration motivique sur les schémas formels. Bull. Soc. Math. France 132 (2004), no. 1, 1-54. MR 2075915 (2005e:14017)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14E05, 14E07, 14R10

Retrieve articles in all journals with MSC (2000): 14E05, 14E07, 14R10

Additional Information

Julien Sebag
Affiliation: Institut de Mathématiques de Bordeaux, Université Bordeaux 1, 351 cours de la libération, 33405 Talence cedex, France
Address at time of publication: Institut de Formation et de Recherche Mathématiques and Institut de Recherche Mathématiques de Rennes, 263 Avenue du Général Leclerc, CS 74205, 35042 Rennes cedex, France

Received by editor(s): March 2, 2009
Received by editor(s) in revised form: August 25, 2009
Published electronically: December 1, 2009
Communicated by: Ted Chinburg
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society